Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Dental Anesthesia

Numbness in eye

04/01/2009

Question:

I had Novocaine injections on the left side of my face.

My right eye became numb and blurry after the Novocaine was injected.

I asked the dentist if it was normal to inject on one side of the face and have numbness on the other. He said no, the numbness would be on the same side as the injection.

Is it possible for the Novocaine to spread from one side of the face to the other? The numbness in my right eye lasted about 20 minutes and then went away. Then I started to feel some numbness in my left eye. The numbness switched eyes just like that.

It was strange and uncomfortable.

Answer:

This is not an effect of local anesthetic and you should seek medical consultation immediately. Although this may not be serious, there are conditions that can cause this that are serious. Call your physician today.

For more information:

Go to the Dental Anesthesia health topic, where you can:

Response by:

Steven I Ganzberg, SB, DMD, MS Steven I Ganzberg, SB, DMD, MS
Formerly, Clinical Professor of Dentistry
College of Dentistry
The Ohio State University